Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 6, NWS Melbourne, FL

January 14, 1995Palm Beach County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jan 14, 1995, 2:12 PM EST for Palm Beach County, Florida. It was in force for 48 min.

The area

The counties it named.

The facts

Issued
Jan 14, 1995, 2:12 PM EST (19:12 UTC)
Expired
Jan 14, 1995, 3:00 PM EST
In force
48 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Palm Beach County, FL

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 1995-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3397 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 1995-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3397 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
3.8
Supercell composite
18.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KPBI 141912 RRA
SVRPBI
FLC099-FLZ502-142000-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE WEST PALM BEACH FL
212 PM EST SAT JAN 14 1995
 
THE NATIONAL WEATHER SERVICE IN WEST PALM BEACH HAS ISSUED A
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
EFFECTIVE UNTIL  300 PM EST
FOR THE FOLLOWING LOCATIONS......
 
IN SOUTH FLORIDA
 
   ...EASTERN PALM BEACH COUNTY
 
IN SOUTHEAST FLORIDA
      ...FOR BOATERS ON THE WATERS...
 
 
   ...JUPITER INLET  TO  BOCA RATON
 
AT 2:05 PM EST...WEATHER SERVICE RADAR INDICATED VERY STRONG
THUNDERSTORMS MOVING NORTHWARD OVER EASTERN PALM BEACH COUNTY AND
THE ADJACENT COASTAL WATERS.
 
THESE THUNDERSTORMS CONTAIN WIND GUSTS IN EXCESS OF 55 MPH...VERY HEAVY
RAIN AND POSSIBLY SOME SMALL HAIL.
 
RESIDENTS OF EASTERN PALM BEACH COUNTY SHOULD BE PREPARED TO TAKE
SHELTER IF THREATENING WEATHER IS IMMENANT. BOATERS ON THE PALM BEACH
COUNTY COASTAL WATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY.
 
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
 
 
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 14, 9:47 AM EST, 4 hours 25 minutes earlier.

Area forecast discussion, Jan 14, 9:47 AM EST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
930 AM EST SAT JAN 14 1995

ORGANIZED CNVTV LN WL BE OFFSHORE E CST SHORTLY. HWVR WITH SCT RW/TRW NOW DVLPG
IN VCNTY OF LAKE OKEE SWD, RISK OF SVR CONTINUES MAINLY OVR SRN PTN OF FA THIS
AFTN. AFTER COORD WITH SELS AND MIA, HV DECIDED TO DROP ALL CNTYS EXCEPT ST
LUCIE AND MARTIN FROM TOR WATCH AT 11 AM.

WL CONT WITH CAT POPS THIS AFTN AS RN AND RW SPREAD NE AND WARMING AFTN TMPS
INCR INSTABILITY.

NXT SQUALL LN OFFSHORE W CST SHUD IMPACT AREA DURING LT AFTN OR EVNG, WITH
ANOTHER ROUND OF SVR STRMS PSBL.

@1...LAKE SEMINOLE ORANGE OSCEOLA OKEECHOBEE
@1...VOLUSIA BREVARD INDIAN RIVER
@3...ST LUCIE MARTIN

SPRATT

In the hours before

Special weather statement, Jan 14, 12:12 PM EST, 2 hours before
FLZ041-044>047-053-054-058-059-064-501-141815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1213 PM EST SAT JAN 14 1995

...TORNADO WATCH CONTINUES UNTIL 1 PM FOR ST LUCIE AND MARTIN
COUNTIES...

AT 1210 PM...WEATHER RADAR AT MELBOURNE INDICATED CLUSTERS OF
THUNDERSTORMS WITH HEAVY RAIN FROM JUST SOUTH OF FELLSMERE TO LAKE
OKEECHOBEE TO THE COAST NEAR JUPITER INLET. THESE STORMS WILL MOVE
NORTH AND AFFECT PORTIONS OF THE COASTAL COUNTIES FROM BREVARD
SOUTHWARD THROUGH 1 PM. PERIODS OF HEAVY RAIN AND BRIEF GUSTY WINDS
TO 40 MPH MAY OCCUR NEAR A FEW OF THESE STORMS.

ELSEWHERE, A LARGE AREA OF RAIN WAS LOCATED SOUTH OF A LINE FROM
LAKELAND TO MELBOURNE AND WAS MOVING SLOWLY NORTHWARD. THIS RAIN
AREA WILL OVERSPREAD MUCH OF EAST CENTRAL FLORIDA DURING THE EARLY
AFTERNOON HOURS.
ALTHOUGH THE THREAT OF SEVERE WEATHER HAS TEMPORARILY LESSENED
ACROSS MUCH OF EAST CENTRAL FLORIDA, RESIDENTS SHOULD LISTEN FOR
LATER SrTATEMENTS AS STRONG THUNDERSTORMS MAY REDEVELOP LATE
THIS AFTERNOON OR TONIGHT.

SPRATT
Special weather statement, Jan 14, 12:13 PM EST, 1 hour 59 minutes before
FLZ041-044>047-053-054-058-059-064-501-141815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1213 PM EST SAT JAN 14 1995

...TORNADO WATCH CONTINUES UNTIL 1 PM FOR ST LUCIE AND MARTIN
COUNTIES...

AT 1210 PM...WEATHER RADAR AT MELBOURNE INDICATED CLUSTERS OF
THUNDERSTORMS WITH HEAVY RAIN FROM JUST SOUTH OF FELLSMERE TO LAKE
OKEECHOBEE TO THE COAST NEAR JUPITER INLET. THESE STORMS WILL MOVE
NORTH AND AFFECT PORTIONS OF THE COASTAL COUNTIES FROM BREVARD
SOUTHWARD THROUGH 1 PM. PERIODS OF HEAVY RAIN AND BRIEF GUSTY WINDS
TO 40 MPH MAY OCCUR NEAR A FEW OF THESE STORMS.

ELSEWHERE, A LARGE AREA OF RAIN WAS LOCATED SOUTH OF A LINE FROM
LAKELAND TO MELBOURNE AND WAS MOVING SLOWLY NORTHWARD. THIS RAIN
AREA WILL OVERSPREAD MUCH OF EAST CENTRAL FLORIDA DURING THE EARLY
AFTERNOON HOURS.

ALTHOUGH THE THREAT OF SEVERE WEATHER HAS TEMPORARILY LESSENED
ACROSS MUCH OF EAST CENTRAL FLORIDA, RESIDENTS SHOULD LISTEN FOR
LATER STATEMENTS AS STRONG THUNDERSTORMS MAY REDEVELOP LATE
THIS AFTERNOON OR TONIGHT.

SPRATT
Special weather statement, Jan 14, 12:45 PM EST, 1 hour 27 minutes before
FLZ058-059-064-501-141850-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1246 PM EST SAT JAN 14 1995

...TORNADO WATCH NUMBER 23 IN EFFECT UNTIL 5 PM FOR OKEECHOBEE...
ST LUCIE AND MARTIN COUNTIES...

A TORNADO WATCH HAS BEEN ISSUED FOR OKEECHOBEE...ST LUCIE...AND
MARTIN COUNTIES. A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS
AND AREAS OF HEAVY RAIN CONTINUES TO MOVE NORTHWARD FROM THE
SOUTHERN PENINSULA. STRONG WINDS JUST ABOVE THE SURFACE, WELL AHEAD
OF A STORM SYSTEM OVER THE LOWER MISSISSIPPI VALLEY, ARE ENHANCING
THE POTENTIAL FOR STRONG THUNDERSTORMS AND POSSIBLY DAMAGING WIND
GUSTS OR ISOLATED TORNADOES. RESIDENTS SHOULD BE PREPARED FOR QUICK
ACTION IF A WARNING IS ISSUED FOR THEIR AREA OR IF STRONG STORMS
APPROACH.

SPRATT
Special weather statement, Jan 14, 12:46 PM EST, 1 hour 26 minutes before
FLZ058-059-064-501-141850-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1246 PM EST SAT JAN 14 1995

...TORNADO WATCH NUMBER 23 IN EFFECT UNTIL 5 PM FOR OKEECHOBEE...
ST LUCIE AND MARTIN COUNTIES...

A TORNADO WATCH HAS BEEN ISSUED FOR OKEECHOBEE...ST LUCIE...AND
MARTIN COUNTIES. A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS
AND AREAS OF HEAVY RAIN CONTINUES TO MOVE NORTHWARD FROM THE
SOUTHERN PENINSULA. STRONG WINDS JUST ABOVE THE SURFACE, WELL AHEAD
OF A STORM SYSTEM OVER THE LOWER MISSISSIPPI VALLEY, ARE ENHANCING
THE POTENTIAL FOR STRONG THUNDERSTORMS AND POSSIBLY DAMAGING WIND
GUSTS OR ISOLATED TORNADOES. RESIDENTS SHOULD BE PREPARED FOR QUICK
ACTION IF A WARNING IS ISSUED FOR THEIR AREA OR IF STRONG STORMS
APPROACH.

SPRATT
Special weather statement, Jan 14, 1:23 PM EST, 49 minutes before
FLZ041-044>047-053-054-058-059-064-501-142030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
125 PM EST SAT JAN 14 1995

...TORNADO WATCH FOR UNTIL 5PM FOR OKEECHOBEE...ST LUCIE AND MARTIN
COUNTIES...
...RAIN...SOME HEAVY...SPREADS NORTHWARD OVER EAST CENTRAL
FLORIDA...

AT 120 PM EST A LARGE AREA OF RAIN AND EMBEDDED THUNDERSTORMS WAS
SPREADING OVER EAST CENTRAL FLORIDA. THE THUNDERSTORMS AND HEAVIEST
RAIN OF ABOUT AN INCH AN HOUR WERE CONFINED TO THE COASTAL
COUNTIES FROM BREVARD SOUTHWARD TO MARTIN COUNTY. MODERATE TO
OCCASSIONALY HEAVY RAIN WILL CONTINUE SPREADING NORTHWARD ACROSS
EAST CENTRAL FLORIDA THIS AFTERNOON AND SOME PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF DRAINAGE AREAS IS POSSIBLE.
MOTORISTS SHOULD EXERCISE CAUTION.

NO SEVERE WEATHER HAS BEEN REPORTED ACROSS EAST CENTRAL FLORIDA
SO FAR TODAY AND NONE WAS INDICATED AT NOON. A TORNADO WATCH
CONTINUES FOR SOUTHERN SECTIONS OF EAST CENTRAL FLORIDA. EMBEDDED
THUNDERSTORMS WILL CONTINUE TO BE CLOSELY MONITORED FOR ANY SIGNS OF
STRENGTHENING DURING THE AFTERNOON. RESIDENTS SHOULD REMAIN
ALERT TO THE APPROACH OF THUNDERSTORMS AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jan 14, 1:25 PM EST, 47 minutes before
FLZ041-044>047-053-054-058-059-064-501-142030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
125 PM EST SAT JAN 14 1995

...TORNADO WATCH FOR UNTIL 5PM FOR OKEECHOBEE...ST LUCIE AND MARTIN
COUNTIES...
...RAIN...SOME HEAVY...SPREADS NORTHWARD OVER EAST CENTRAL
FLORIDA...

AT 120 PM EST A LARGE AREA OF RAIN AND EMBEDDED THUNDERSTORMS WAS
SPREADING OVER EAST CENTRAL FLORIDA. THE THUNDERSTORMS AND HEAVIEST
RAIN OF ABOUT AN INCH AN HOUR WERE CONFINED TO THE COASTAL
COUNTIES FROM BREVARD SOUTHWARD TO MARTIN COUNTY. MODERATE TO
OCCASSIONALY HEAVY RAIN WILL CONTINUE SPREADING NORTHWARD ACROSS
EAST CENTRAL FLORIDA THIS AFTERNOON AND SOME PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF DRAINAGE AREAS IS POSSIBLE.
MOTORISTS SHOULD EXERCISE CAUTION.

NO SEVERE WEATHER HAS BEEN REPORTED ACROSS EAST CENTRAL FLORIDA
SO FAR TODAY AND NONE WAS INDICATED AT NOON. A TORNADO WATCH
CONTINUES FOR SOUTHERN SECTIONS OF EAST CENTRAL FLORIDA. EMBEDDED
THUNDERSTORMS WILL CONTINUE TO BE CLOSELY MONITORED FOR ANY SIGNS OF
STRENGTHENING DURING THE AFTERNOON. RESIDENTS SHOULD REMAIN
ALERT TO THE APPROACH OF THUNDERSTORMS AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 8:03 AM ESTSevere Thunderstorm WarningMLBFlagler57 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.